Quantcast

Subscribe to:
POZ magazine
E-newsletters
Join POZ: Facebook MySpace Twitter Pinterest
Tumblr Google+ Flickr MySpace
POZ Personals
Sign In / Join
Username:
Password:
Welcome, Guest. Please login or register.
July 24, 2014, 07:16:23 PM

Login with username, password and session length


Members
Stats
  • Total Posts: 631771
  • Total Topics: 47828
  • Online Today: 266
  • Online Ever: 585
  • (January 07, 2014, 02:31:47 PM)
Users Online

Welcome


Welcome to the POZ/AIDSmeds Community Forums, a round-the-clock discussion area for people with HIV/AIDS, their friends/family/caregivers, and others concerned about HIV/AIDS.  Click on the links below to browse our various forums; scroll down for a glance at the most recent posts; or join in the conversation yourself by registering on the left side of this page.

Privacy Warning:  Please realize that these forums are open to all, and are fully searchable via Google and other search engines. If you are HIV positive and disclose this in our forums, then it is almost the same thing as telling the whole world (or at least the World Wide Web). If this concerns you, then do not use a username or avatar that are self-identifying in any way. We do not allow the deletion of anything you post in these forums, so think before you post.

  • The information shared in these forums, by moderators and members, is designed to complement, not replace, the relationship between an individual and his/her own physician.

  • All members of these forums are, by default, not considered to be licensed medical providers. If otherwise, users must clearly define themselves as such.

  • Forums members must behave at all times with respect and honesty. Posting guidelines, including time-out and banning policies, have been established by the moderators of these forums. Click here for “Am I Infected?” posting guidelines. Click here for posting guidelines pertaining to all other POZ/AIDSmeds community forums.

  • We ask all forums members to provide references for health/medical/scientific information they provide, when it is not a personal experience being discussed. Please provide hyperlinks with full URLs or full citations of published works not available via the Internet. Additionally, all forums members must post information which are true and correct to their knowledge.

  • Product advertisement—including links; banners; editorial content; and clinical trial, study or survey participation—is strictly prohibited by forums members unless permission has been secured from POZ.

To change forums navigation language settings, click here (members only), Register now

Para cambiar sus preferencias de los foros en español, haz clic aquí (sólo miembros), Regístrate ahora

Finished Reading This? You can collapse this or any other box on this page by clicking the symbol in each box.

Author Topic: Re: Women and HIV questions  (Read 4787 times)

0 Members and 1 Guest are viewing this topic.

Offline Afraid

  • Member
  • Posts: 39
Re: Women and HIV questions
« on: August 28, 2007, 09:54:43 PM »
Hello all!!!!

I have a really quick question, I was wondering is it because of HIV that my stomach is protruding like I am 4 months pregnant? I have noticed my stomach getting bigger and I know that I am not pregnant, I havent had any sexual contact with anyone, so I am just curious..So please help me understand if this is HIV related....Thanks a bunch

Offline Ann

  • Administrator
  • Member
  • Posts: 28,134
  • It just is, OK?
    • Num is sum qui mentiar tibi?
Re: Re: Women and HIV questions
« Reply #1 on: August 29, 2007, 06:21:10 AM »
Hi Afraid,

I split your post out from the topic you posted in, because your question was totally different from the main theme of that thread - and I didn't want your question to get lost in the shuffle.

Are you on any of the hiv meds? If you are, it is possible that you are experiencing something called lipodystrophy - which is basically a rearrangement of your fatty tissue. It's more complicated than that, but that's it in a nutshell.

I know plenty of women on the meds who experience this, but none who aren't on the meds.

Ann
Condoms are a girl's best friend

Condom and Lube Info  



"...health will finally be seen not as a blessing to be wished for, but as a human right to be fought for." Kofi Annan

Nymphomaniac: a woman as obsessed with sex as an average man. Mignon McLaughlin

HIV is certainly character-building. It's made me see all of the shallow things we cling to, like ego and vanity. Of course, I'd rather have a few more T-cells and a little less character. Randy Shilts

Offline BT65

  • Global Moderator
  • Member
  • Posts: 9,839
  • Vegas baby!
Re: Women and HIV questions
« Reply #2 on: August 29, 2007, 03:52:31 PM »
I agree with Ann.  I am on meds and I have people ask me "when are you due?"  What, if any, meds are you on? 
I've never killed anyone, but I frequently get satisfaction reading the obituary notices.-Clarence Darrow

Offline Afraid

  • Member
  • Posts: 39
Re: Women and HIV questions
« Reply #3 on: August 29, 2007, 05:02:08 PM »
Thank for answering my question.

I am on meds I am taking reyataz, truvada, norvir..once daily
I mean I always had a six pack and now my stomach looks so nasty to me, is there anything that I can do about this I work out on a daily basis, so I am hoping that if I start a more intensive workout it will go away...

Offline Paulette

  • Member
  • Posts: 112
Re: Women and HIV questions
« Reply #4 on: September 12, 2007, 10:46:54 AM »
I TAKE THE SAME MEDS AS YOU AND I HAVE  BEEN FOR OVER SIX MONTHS, AND I'M JUST THE OPPITSIT I'M LOSING MY FLAB( BUT I HAVE CHANGED MY DIET AND STARTING WORKING OUT ONCE A WEEK) TALK TO YOUR DOCTOR ABOUT IT IF MAKES YOU FEEL BAD. I HAVE A GREAT DOC AND CAN TALK TO HIM ABOUT ANYTHING AND EVERYTHING.
GOODLUCK
PAULETTE
I have HIV; it doesn't me;)

Offline vivyt

  • Member
  • Posts: 546
Re: Women and HIV questions
« Reply #5 on: September 16, 2007, 11:01:30 AM »
Hi everyone! I found out about my status 3 months ago and am still trying to figure everthing out. I really love this site! Lots of information! I do have a question...does anyone here experience muscle pain? At first I thought it was because I wasn't getting much activity but since I have gone back to work it still happens. Whenever I get up from sitting my legs hurt! It's like the day after working out for the first time. Also in the morning I am feel the pain and the stiffness. Does anyone know if this is part of the disease or a reaction to the medicine (I'm on Atripla)?

Offline penguin

  • Member
  • Posts: 747
  • The Penguin Whisperer
Re: Women and HIV questions
« Reply #6 on: September 16, 2007, 04:45:42 PM »
hi vivyt, welcome (if i haven't already said that  :) )

the various bits of atripla can sometimes myalgia (muscular/skeletal pain) and/or a feeling of muscle weakness/fatigue as side effect

do discuss this with yr dr, to investigate if this meds related/some other inflammatory process etc - some ibuprofen, if yr dr is ok with you taking this, may help too

kate
« Last Edit: September 16, 2007, 04:47:29 PM by penguin »

Offline BT65

  • Global Moderator
  • Member
  • Posts: 9,839
  • Vegas baby!
Re: Women and HIV questions
« Reply #7 on: September 16, 2007, 08:48:12 PM »
I advocate stretching exercises for sore muscles.  And I take Ibuprofen.  I'm not on Atripla, but am on Sustiva and Trizivir.  I just attribute my muscle pain to growing older and the things that come with that.  But try some stretching. 
I've never killed anyone, but I frequently get satisfaction reading the obituary notices.-Clarence Darrow

Offline vivyt

  • Member
  • Posts: 546
Re: Women and HIV questions
« Reply #8 on: September 16, 2007, 09:55:10 PM »
Thank you for the advice. Everything is so new to me. Thanks again! :)

Offline courage757

  • Member
  • Posts: 22
Re: Women and HIV questions
« Reply #9 on: October 15, 2007, 10:05:22 PM »
I am on Atripla.  I have been on other drugs but the one pill combination is simple to take.  If you believe you receive hiv from blood transfusions, I would recommend getting an Hep C test which also comes from infected blood.

I take cymbalta for neuporathy of my feet for the numbness.  My t count if 265 viral load undetectable.  I am more worried about my hcv load.  Don't be afraid.  Keep strong.  I am not read to give in and either should any of you.  Stick together - keep strong.  There is more forums on men then women. 

 :)

Offline ubotts

  • Member
  • Posts: 347
Re: Women and HIV questions
« Reply #10 on: October 17, 2007, 10:57:17 AM »
Hello all!!!!

I have a really quick question, I was wondering is it because of HIV that my stomach is protruding like I am 4 months pregnant? I have noticed my stomach getting bigger and I know that I am not pregnant, I haven't had any sexual contact with anyone, so I am just curious..So please help me understand if this is HIV related....Thanks a bunch
   

Hello there..
After taking meds for 5 yrs, I noticed about 2 yrs ago that my stomach was getting bigger
and legs and arms were getting thinner..
These are the side effects from the meds..
In Fact, In Novembers issue of Poz Magazine, I will be talking about the way a women's body
changes by the hiv meds..and the main topic is,,Lipo for women..
If possible pick up a copy of November issue and hopefully you can learn more about the side
effects that happen to women from using hiv meds...
Live Love Laugh and dance like no ones watching.
Laughter is the best medicine, so try to have a laugh everyday..Even if your not feeling your best, think about something that was funny at one time in your life and work with it..   :o)

 


Terms of Membership for these forums
 

© 2014 Smart + Strong. All Rights Reserved.   terms of use and your privacy
Smart + Strong® is a registered trademark of CDM Publishing, LLC.